Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Lincoln, IL

February 28, 2011Crawford County, Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 28, 2011, 1:06 AM CST for Crawford County, Lawrence County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2011, 1:06 AM CST (07:06 UTC)
Expired
Feb 28, 2011, 1:45 AM CST
In force
39 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crawford County, IL, Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 67 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 11:46 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS53 KILX 280706
SVRILX
ILC033-101-280745-
/O.NEW.KILX.SV.W.0015.110228T0706Z-110228T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
106 AM CST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 145 AM CST.

* AT 102 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HIDALGO TO CLAY CITY...AND MOVING EAST AT 65 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  ROBINSON...LAWRENCEVILLE...OBLONG...ANNAPOLIS...EATON...
  HARDINVILLE...CHAUNCEY...SUMNER...NEW HEBRON...HUTSONVILLE...FLAT
  ROCK...BRIDGEPORT...PALESTINE...BIRDS...ST. FRANCISVILLE...
  BELLAIR...STOY...WEST YORK...TRIMBLE AND RED HILLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3869 8753 3864 8762 3860 8761 3858 8764
      3858 8792 3886 8792 3886 8795 3918 8795
      3918 8767 3916 8765 3912 8766 3906 8758
      3900 8758 3896 8753 3886 8755 3879 8750
      3874 8750
TIME...MOT...LOC 0706Z 268DEG 57KT 3915 8808 3865 8830
WIND...HAIL 60MPH 0.75IN

$$

BAK
2 follow-up statements
738 
WWUS53 KILX 280735
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
135 AM CST MON FEB 28 2011

ILC033-101-280745-
/O.CON.KILX.SV.W.0015.000000T0000Z-110228T0745Z/
LAWRENCE IL-CRAWFORD IL-
135 AM CST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
LAWRENCE COUNTIES UNTIL 145 AM CST...

AT 130 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 5 MILES NORTHEAST OF HUTSONVILLE TO CLAREMONT...MOVING EAST AT 
60 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  LAWRENCEVILLE...PALESTINE...FLAT ROCK...BRIDGEPORT...BIRDS...
  PETROLIA...PINKSTAFF...BILLETT AND LAWRENCEVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3869 8753 3864 8762 3864 8791 3886 8792
      3886 8795 3911 8780 3918 8767 3916 8765
      3912 8766 3906 8758 3900 8758 3896 8753
      3886 8755 3879 8750 3874 8750
TIME...MOT...LOC 0734Z 269DEG 53KT 3916 8751 3875 8786
WIND...HAIL 60MPH 0.75IN

$$

BAK
382 
WWUS53 KILX 280746
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
146 AM CST MON FEB 28 2011

ILC033-101-280757-
/O.EXP.KILX.SV.W.0015.000000T0000Z-110228T0745Z/
LAWRENCE IL-CRAWFORD IL-
146 AM CST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND LAWRENCE COUNTIES
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 3869 8753 3864 8762 3864 8791 3886 8792
      3886 8795 3911 8780 3918 8767 3916 8765
      3912 8766 3906 8758 3900 8758 3896 8753
      3886 8755 3879 8750 3874 8750
TIME...MOT...LOC 0735Z 269DEG 53KT 3915 8749 3875 8784

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:56 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 27, 11:56 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1156 PM CST SUN FEB 27 2011

.DISCUSSION...
ISSUED 929 PM CST SUN FEB 27 2011

A MYRIAD OF WEATHER ISSUES IN PLACE FOR TONIGHT. SEVERE STORMS
WITH LARGE HAIL AND DAMAGING WIND WILL CONTINUE TO AFFECT A LARGE
PORTION OF CENTRAL IL THE REMAINDER OF THE NIGHT. WATCHES MAY BE
ISSUED FARTHER SOUTH AS THE NEXT LINE OF STORMS APPROACHES FROM
THE WSW. INSTABILITY PARAMS CONTINUE TO SHOW CONDITIONS FAVORABLE
FOR SEVERE STORMS OVER THE NEXT 3 HOURS IN CENTRAL IL...AND UP TO
6 HOURS IN SOUTHEAST IL.

THE OTHER MAIN ISSUE IS THE FREEZING RAIN IN OUR NW COUNTIES. KNOX
AND STARK ARE ALREADY SEEING ICING ON ELEVATED SURFACES AND
UNTREATED ROADS. THE NEXT ROW OF COUNTIES MAY NEED TO BE ADDED TO
THE FREEZING RAIN ADVISORY...WHICH WOULD INCLUDE SCHUYLER, FULTON,
PEORIA AND MARSHALL. WILL CONTINUE TO CLOSELY MONITOR AIR
TEMPERATURES AND PRECIPITATION PATTERNS TO SEE IF THAT WILL BECOME
NECESSARY. SOME SNOW AND SLEET MAY EVENTUALLY DEVELOP ON THE
NORTHWESTERN PORTION OF THE PRECIPITATION SHIELD...BUT IT APPEARS
THAT WILL BE PRIMARILY NW OF OUR COUNTIES. THE LATEST RAPID UPDATE
GUIDANCE SHOWS THE PRECIPITATION DIMINISHING SOMEWHAT AFTER
MIDNIGHT IN AREAS WHERE WINTRY PRECIP WILL BE FALLING...SO THAT
SHOULD HELP TO KEEP THE IMPACTS BELOW WARNING CRITERIA. IF WE
EXPECT A QUARTER INCH OF ICE OR MORE...AN ICE STORM WARNING WOULD
BE NEEDED.

THE SURFACE LOW PRESSURE IS EXPECTED TO PASS ACROSS CENTRAL IL
FROM SW TO NE AROUND MIDNIGHT. BEHIND THE LOW...COLDER AIR WILL
BEGIN TO FILTER FARTHER SOUTHEAST INTO OUR AREA. AS THE COLDER AIR
ARRIVES...DRIER AIR WILL ALSO ACCOMPANY IT. THAT DRY AIR SHOULD
HELP TO REDUCE PRECIPITATION AMOUNTS AFTER MIDNIGHT.

SEVERAL UPDATES HAVE ALREADY BEEN SENT OUT TONIGHT. WILL CONTINUE
TO UPDATE INFORMATION IF NECESSARY AS THE SCENARIO UNFOLDS.

SHIMON

&&

.AVIATION...
ISSUED 1156 PM CST SUN FEB 27 2011...FOR THE 06Z TAFS

STRONG TO SEVERE STORMS MAY AFFECT DEC AND CMI IN THE NEXT HOUR OR
TWO. THEN THE SEVERE THREAT WILL SHIFT SOUTHEAST OF ALL TAF SITES.
RAIN SHOWERS WILL DIMINISH AFTER MIDNIGHT FROM WEST TO EAST. SOME
FREEZING RAIN MAY DEVELOP IN PIA NEAR THE END OF PRECIP BETWEEN
09Z AND 12Z. SOME SURFACES MAY FREEZE OVER EVEN FROM JUST THE RAIN
THAT FELL EARLIER TONIGHT.

THE OTHER SITES SHOULD JUST SEE RAIN COME TO AN END BEFORE THE
COLD AIR ARRIVES AND CHANGES THE PRECIP TO SNOW OR FREEZING RAIN.

VLIFR CONDITIONS MAY OCCUR PERIODICALLY THROUGH 12Z...BUT EXPECT
MVFR CONDITIONS TO ARRIVE BY 15Z-18Z AT ALL TAFS. THEN VFR BY NOON
EVERYWHERE.

WINDS WILL REMAIN GUSTY FROM THE NORTH BEHIND THE ADVANCING COLD
FRONT...WITH WIND GUSTS UP TO 20-25KT THROUGH THE MORNING. WINDS
WILL DROP BELOW 10KT TOWARD 00Z MONDAY NIGHT.

SHIMON
&&

.PREV DISCUSSION...
ISSUED 332 PM CST SUN FEB 27 2011

MODELS APPEAR TO BE IN SOME AGREEMENT WITH OVERALL SFC AND UPPER
AIR PATTERN...BUT DIFFER ON THE DETAILS WITH TEMP PROFILES AND
LOCATION OF GREATEST QPF. MAIN CONCERN IS THE WEATHER SYSTEM THAT
WILL BE AFFECTING THE CWA TONIGHT AND EARLY TOMORROW...WITH A WIDE
RANGE OF WEATHER.

SHORT TERM...TONIGHT THROUGH WEDNESDAY

LOW PRSS AREA IN EASTERN CO WILL QUICKLY MOVE OUT INTO THE PLAINS
AND REACH SOUTHEASTERN IL BY MIDNIGHT...AND THEN WESTERN PA BY
TOMORROW MORNING. THE ASSOCIATED WARM FRONT WILL BE OVER THE AREA
TONIGHT AND PCPN WILL DEVELOP ALONG AND NORTH OF THE FRONT. HEAVY
RAIN WILL BE POSSIBLE ACROSS NORTHWESTERN AREAS OF THE CWA TONIGHT
WHILE CONVECTION DEVELOPS IN THE WARM SECTOR AND MOVES ACROSS
SOUTHEASTERN PARTS OF THE CWA. MOST OF THE AREA IS IN A SLIGHT
RISK FOR SEVERE WEATHER FOR TONIGHT...WITH THE POSSIBILITY OF HAIL
AND DAMAGING WINDS...WITH ANY STORMS THAT DEVELOP. FORCING APPEARS
TO BE CONFINED ALONG AND NORTH OF THE FRONT...BUT WITH CONVECTION
AND HEAVY RAIN OVER THE REST OF THE AREA...WILL LEAVE HIGH POPS IN
FORECAST FOR TONIGHT AND OVERNIGHT. PCPN WILL TRANSITION TO SNOW
AS COLDER AIR ADVECTS INTO THE REGION. FORECAST SOUNDINGS
INDICATE A SMALL...MAYBE...3HR PERIOD OF A MIX RAIN/SNOW AND
SLEET. FREEZING RAIN COULD BE POSSIBLE IF COLD AIR ARRIVES ON THE
SURFACE BEFORE THE COLDER AIR ALOFT. BELIEVE THERE IS ONLY A SMALL
CHANCE OF THIS HAPPENING SO WILL NOT ADDED ANY FREEZING RAIN AT
THIS TIME. CHANGE OVER TO SNOW WILL OCCUR OVERNIGHT IN THE
NORTHWEST AND TOMORROW MORNING IN THE EAST AND SOUTHEAST.
ACCUMULATION AMOUNTS WILL BE SMALL AND THINKING OF A HALF INCH OR
LESS POSSIBLE OVER THE AREA. AREAS IN THE NORTHWEST COULD RECEIVE
UP TO AN INCH BY MORNING. PCPN WILL END BY NOON ACROSS THE AREA.
NOT LOOKING FOR MUCH SNOW OR ICE ACCUMULATION SO NOW WINTER
HEADLINE WARRANTED AT THIS TIME. HEAVY RAINFALL FORECASTED WILL
CAUSE RISES IN AREA RIVERS. ALREADY HAVE ESF OUT SO WILL KEEP THAT
GOING. FLASH FLOOD GUIDANCE LOOKS HIGH ENOUGH...AND STORMS SHOULD
BE MOVING FAST ENOUGH...THAT FLASH FLOOD WATCH DOES NOT SEEM
NECESSARY AT THIS TIME.

REMAINDER OF THE FORECAST THROUGH WED NIGHT WILL BE DRY AS HIGH
PRSS PUSHES INTO THE AREA AND SLIDES EAST. ANOTHER FRONT WILL DROP
THROUGH THE AREA WEDNESDAY BUT WILL BE DRY AS MOISTURE SHOULD BE
CUTOFF FROM THE SYSTEM.

TEMPS WILL WARM TONIGHT BUT REMAINED FAIRLY STEADY GIVEN ALL THE
PCPN...CLOUDS AND COLD AIR ADVECTION TOMORROW. COOLER TEMPS
TOMORROW NIGHT...BUT WARMING BACK UP AS HIGH PRSS DOMINATES THE
WEATHER FOR MID WEEK.

LONG TERM...THURSDAY THROUGH SUNDAY

ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA LATER IN THE
WEEK AND MODELS HAVE BEGUN TO SLOW DOWN THE ONSET OF THE PCPN.
PCPN COULD ALSO LINGER LITTLE LONGER THAN PREVIOUS MODEL RUNS
SUGGESTED. SO WILL HAVE CHC PCPN FOR FRI THROUGH SATURDAY...WITH
CONTINUED CHANCE IN THE SOUTHEAST FOR SAT NIGHT.

TEMPS SHOULD REMAIN WARM THROUGH THE PERIOD...BUT APPEARS ANOTHER
SHOT OF COOLER AIR IS IN STORE FOR THE AREA SAT NIGHT AND SUNDAY/

AUTEN

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR ILZ027-028.

&&
Hazardous weather outlook, Feb 27, 3:23 PM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CST SUN FEB 27 2011

ILZ027>031-281200-
KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
323 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...BEGINNING
BY LATE AFTERNOON AND CONTINUING THROUGH THE NIGHT.

HEAVY RAINFALL IS POSSIBLE TONIGHT AS THE STORM MOVES THROUGH
WHICH MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...SMALL HAIL
IS POSSIBLE WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREA RIVERS AND STREAMS WILL CONTINUE TO RISE EARLY THIS WEEK DUE
TO THE ADDITIONAL RAINFALL...WITH SOME REMAINING OR CLIMBING
ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036>038-040>057-061>063-066>068-071>073-281200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-
MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-
SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-
323 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL ILLINOIS AS A STRONG
STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...BEGINNING BY LATE
AFTERNOON AND CONTINUING THROUGH THE NIGHT. LARGE HAIL AND
DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER
THREATS...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE
PRIMARY SEVERE WEATHER THREAT WILL OCCUR BETWEEN 7 PM AND 3 AM.

HEAVY RAINFALL IS POSSIBLE TONIGHT AS THE STORM MOVES THROUGH
WHICH MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...SMALL HAIL
IS POSSIBLE WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREA RIVERS AND STREAMS WILL CONTINUE TO RISE EARLY THIS WEEK DUE
TO THE ADDITIONAL RAINFALL...WITH SOME REMAINING OR CLIMBING
ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 7 PM AND 3 AM TONIGHT.

HJS

In the hours before

Local storm report, Feb 27, 10:22 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1022 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     FREEZING RAIN    1 N ABINGDON            40.82N 90.40W
02/27/2011  M0.10 INCH       KNOX               IL   MESONET

            ICING ON TREE LIMBS AND POWER LINES

&&

25
Local storm report, Feb 27, 10:42 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1042 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HEAVY RAIN       5 NW PEORIA             40.80N 89.68W
02/27/2011  M1.29 INCH       PEORIA             IL   CO-OP OBSERVER

&&

25
Special weather statement, Feb 27, 10:43 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 PM CST SUN FEB 27 2011

ILZ067-068-072-073-280530-
CRAWFORD-JASPER-LAWRENCE-RICHLAND-
1043 PM CST SUN FEB 27 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN RICHLAND...NORTHERN
LAWRENCE...SOUTHEASTERN JASPER AND SOUTHERN CRAWFORD COUNTIES UNTIL
1130 PM CST...

AT 1038 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLAREMONT...OR 7 MILES EAST OF OLNEY...
MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  HARDINVILLE...
  BIRDS...
  NEW HEBRON...
  FLAT ROCK...
  PALESTINE...

OTHER LOCATIONS AFFECTED INCLUDE...RED HILLS STATE PARK...PETROLIA
AND PINKSTAFF.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3865 8789 3885 8805 3909 8761 3900 8758
      3896 8753 3893 8753 3886 8755 3885 8753
      3880 8751
TIME...MOT...LOC 0442Z 238DEG 49KT 3876 8790

BAK
Special weather statement, Feb 27, 11:04 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1104 PM CST SUN FEB 27 2011

ILZ042-047-048-050>052-280600-
CASS-CHRISTIAN-LOGAN-MENARD-MORGAN-SANGAMON-
1104 PM CST SUN FEB 27 2011

...SIGNIFICANT WEATHER ALERT FOR CASS...EASTERN MORGAN...LOGAN...
MENARD...NORTHERN CHRISTIAN AND SANGAMON COUNTIES UNTIL MIDNIGHT
CST...

AT 1101 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUFF SPRINGS TO 5
MILES SOUTHEAST OF LITERBERRY TO 6 MILES NORTHEAST OF ATHENSVILLE...
MOVING EAST AT 60 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  WAVERLY...
  VIRGINIA...
  CHANDLERVILLE...
  PLEASANT PLAINS...
  NEW BERLIN...
  LOAMI...

OTHER LOCATIONS AFFECTED INCLUDE...SINCLAIR...NORTONVILLE...
PRENTICE...PHILADELPHIA...BERLIN AND LOWDER.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4001 9049 4006 9025 4007 9012 4014 8992
      4013 8981 4016 8965 4014 8961 4022 8960
      4029 8927 4029 8915 3992 8915 3992 8922
      3981 8922 3980 8915 3966 8915 3952 8972
      3952 9021 3977 9023 3997 9053
TIME...MOT...LOC 0504Z 253DEG 52KT 3996 9034 3980 9009
          3953 9007

BAK
Local storm report, Feb 28, 12:53 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1253 AM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     8 N XENIA               38.75N 88.64W
02/28/2011  E55 MPH          CLAY               IL   TRAINED SPOTTER

&&

25
Local storm report, Feb 28, 12:55 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1255 AM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     3 W XENIA               38.64N 88.69W
02/28/2011  E55 MPH          CLAY               IL   TRAINED SPOTTER

1248 AM     TSTM WND GST     EFFINGHAM               39.12N 88.55W
02/28/2011  M50 MPH          EFFINGHAM          IL   AWOS

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:52 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler38 min
Feb 27, 7:19 PM CSTSevere Thunderstorm WarningILXFulton, Mason, Tazewell41 min
Feb 27, 7:40 PM CSTSpecial Weather StatementILXMason, Menard, Tazewell50 min
Feb 27, 7:56 PM CSTSpecial Weather StatementILXPeoria, Tazewell49 min
Feb 27, 8:14 PM CSTSevere Thunderstorm WarningILXLogan, McLean, Tazewell31 min
Feb 27, 8:25 PM CSTSevere Thunderstorm WarningILXCass, Fulton, Mason, Schuyler35 min
Feb 27, 8:30 PM CSTSpecial Weather StatementILXChristian, Moultrie, Shelby30 min
Feb 27, 8:33 PM CSTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell32 min
Feb 27, 8:42 PM CSTSpecial Weather StatementILXMorgan, Scott33 min
Feb 27, 8:44 PM CSTSevere Thunderstorm WarningILXMcLean46 min
Feb 27, 8:45 PM CSTFreezing Rain AdvisoryILXKnox, Stark5 hr
Feb 27, 9:17 PM CSTSevere Thunderstorm WarningILXChristian, Logan, Menard, Sangamon28 min
Feb 27, 9:19 PM CSTSpecial Weather StatementILXColes, Douglas, Edgar41 min
Feb 27, 9:35 PM CSTSevere Thunderstorm WarningILXClark, Coles, Douglas, Edgar40 min
Feb 27, 9:47 PM CSTSpecial Weather StatementILXDeWitt, Logan, McLean, Macon, Moultrie, Piatt43 min
Feb 27, 10:11 PM CSTSpecial Weather StatementILXLawrence34 min
Feb 27, 10:43 PM CSTSpecial Weather StatementILXCrawford, Lawrence47 min
Feb 27, 11:02 PM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford16 days
Feb 27, 11:04 PM CSTSpecial Weather StatementILXCass, Logan, Menard, Morgan, Sangamon56 min
Feb 28, 12:25 AM CSTSevere Thunderstorm WarningILXColes, Cumberland, Effingham, Jasper, Moultrie, Shelby44 min
Feb 28, 12:29 AM CSTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper, Richland61 min
Feb 28, 12:59 AM CSTSevere Thunderstorm WarningILXClark, Edgar32 min
Feb 28, 1:18 AM CSTTornado WarningILXRichland14 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.